Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS State College, PA

February 11, 2016Huntingdon County, Pennsylvania

NWS State College, PA issued this special weather statement at Feb 11, 2016, 7:37 AM EST for Huntingdon County, Pennsylvania. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2016, 7:37 AM EST (12:37 UTC)
Expired
Feb 11, 2016, 8:45 AM EST
In force
68 min
Issued by
NWS State College, PA

County Huntingdon County, PA

The radar

The State College radar (KCCX), 50 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 0.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WWUS81 KCTP 111240
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 AM EST THU FEB 11 2016
 
PAZ017-024>027-111345-
MIFFLIN PA-BLAIR PA-CLEARFIELD PA-HUNTINGDON PA-CAMBRIA PA-
737 AM EST THU FEB 11 2016

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN CLEARFIELD...NORTHEASTERN
BLAIR...SOUTHWESTERN MIFFLIN...NORTHEASTERN CAMBRIA AND NORTHWESTERN
HUNTINGDON COUNTIES...

* UNTIL 845 AM EST.

* AT 737 AM EST...A NARROW BAND OF SNOW SQUALLS WAS ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF PUNXSUTAWNEY SOUTHEAST TO
  HUNTINGDON...AND MOVING SOUTHEAST AT 15 MPH.

WINDS OF 20 MPH ARE POSSIBLE WITH THIS SQUALL.

THIS SQUALL WILL BE NEAR...
  HUNTINGDON AROUND 745 AM EST.
  RAYSTOWN DAM AROUND 750 AM EST.
  ALLENSVILLE AROUND 815 AM EST.
  MOUNT UNION AROUND 820 AM EST.
  NORTHERN CAMBRIA AROUND 825 AM EST.
  HASTINGS AROUND 835 AM EST.

OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE MCCONNELLSTOWN...
PETERSBURG...COALPORT...ATKINSON MILLS AND MILL CREEK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 99 FROM MILE MARKERS 36 TO 48.
 INTERSTATE 180 

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS SQUALL.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4072 7880 4088 7880 4051 7774 4037 7786
      4068 7882
TIME...MOT...LOC 1237Z 292DEG 13KT 4080 7892 4051 7802 
$$

LAMBERT

&&

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Feb 11, 7:00 AM EST, 37 minutes earlier.

Area forecast discussion, Feb 11, 7:00 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 AM EST THU FEB 11 2016

.SYNOPSIS...
A PERSISTENT NORTHWEST WIND WILL KEEP LAKE EFFECT AND UPSLOPE
SNOW SHOWERS GOING ALL DAY. AN ARCTIC BLAST WILL DELIVER THE
COLDEST AIR OF THE SEASON FOR VALENTINES WEEKEND WITH DANGEROUS
COLD AND WIND CHILLS EXPECTED TO IMPACT THE AREA SATURDAY INTO
SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
630 AM UPDATE...
MULTIPLE BANDS NOW OFF THE LAKE AND THE WESTERN LAKE STUFF IS
FLOWING INTO PBZ AND UP INTO THE LAURELS. FORECAST SNOW TOTALS
SHOULD BE OK DESPITE THE LOW QPFS FROM MDLS...AS IT IS SO COLD/DRY
AND THE SNOW IS SO FLUFFY. LONG-BAND STILL IN THE MESO PROGS FOR
THIS AFTN...SO HAVE INCREASED CONFIDENCE IN THAT OCCURRANCE. THE
DESCENT OFF THE ALLEGHENIES CAN DRY THINGS UP...THOUGH.

PREV...
INTENSE BAND OF SNOW JUST LIFTED OUT OF THE BACKYARD. THIS BAND
PERSISTED DEEP INTO THE SERN COS WITH ACCUMULATIONS INTO LEBANON
CO. A SLIGHT SOUTHWEST FLOW IS SHOVING THE BAND TO THE EAST. THE
BAND IS BREAKING UP BUT THE WIND IS GOING BACK TO A NWRLY DIR OVER
THE WRN MTNS ATTM. THE CONVERGENCE LINE IS NOW A GOOD SQUALL UNTO
ITSELF - PRESSING STEADILY SOUTH AND EAST AND WILL IMPACT I-80
SHORTLY. THIS SQUALL IS MOVING ALONG PERPENDICULAR TO IT/S
ORIENTATION. BUT A QUICK HALF INCH TO INCH OF SNOW IS POSSIBLE.
THE BANDS IMMEDIATELY OFF THE LAKE ARE REACHING INTO WARREN AND
MCKEAN COS...BUT THE MEAN FLOW IS STILL A LITTLE TOO WRLY TO PUSH
THEM TOO MUCH FARTHER S.

THE WINDS CONTINUE TO VEER THRU THE MORNING. THIS SHOULD ALLOW
MORE BUT SHORTER BANDS TO OCCUR. HOWEVER...A GOOD HURON
CONNECTION IS PROGGED BY THE MESO GUIDANCE TO FOCUS A LONG BAND
THRU KERI AND KFIG AND RIGHT THRU UNV THIS AFTN. HAVE NUDGED POPS
UP IN ANTICIPATION OF THIS FEATURE. NRN CENTRE CO MAY NEED AN ADVY
WITH SNOW OVER THE NEXT 18HRS RIGHT AROUND 3 INCHES. BUT THE BAND
MAY BE 40 MILES EITHER DIRECTION AND THE UNCERTAINTY LEADS ME TO
HOLD OFF FOR NOW. SOME OF THE MOST INTENSE SNOW THERE WILL BE OVER
IN JUST AN HR OR TWO.

THE WIND WILL MAKE IT FEEL MUCH COLDER TODAY WITH WIND CHILLS
BETWEEN -10 AND +10 ACROSS THE ENTIRE AREA ALL DAY LONG. THE
BLUSTERY CONDITIONS WILL JUST BE A TASTE OF WHAT LOOKS LIKE IS ON
THE HORIZON FOR SATURDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE SNOW SHOWERS DO BEGIN TO TAPER OFF IN THE LATE AFTN AND
EVENING. THE ACCUMS SHOULD BECOME NEGLIGABLE NOT TOO LONG AFTER
SUNSET. THE END TIMING OF THE ADVYS/WARNING WILL BE KEPT AS IS AT
03Z. HOWEVER...MANY PLACES S OF ELK CO WILL SEE JUST A FLURRY OR
TWO IN THE EVENING. TEMPS DROP INTO THE SINGLE DIGITS TONIGHT AS
SOME CLEARING TAKES PLACE IN THE NW...BUT THE CALM AIR IN THE SE
COULD CAUSE THE TEMPS THERE TO BECOME COLDER. SNOW PACK AND CALM
AIR DO WONDERS TO MAKE IT COLDER THAN WE THINK IT WILL BE. WILL
PAINT IN A DIP AROUND THE TYPICAL FRIDGES OF SEG AND THV - MAKING
THEM 3-5F COLDER THAN THE SURROUNDING LOCALES.

THE FIRST PART OF FRIDAY SHOULD BE QUIET SAVE A QUICK INCREASE IN
CLOUDS FROM THE SW AS SOME MEAGER WARM ADVECTION KICKS IN AHEAD OF
THE WELL-ADVERTISED ARCTIC FRONT. SOME LIGHT SNOW WILL PROBABLY
BREAK OUT/SLIDE IN DURING THE AFTN. TEMPS WILL TRY TO GET INTO THE
20S ALL OVER BUT THE PERSISTENT CLOUD COVER IN THE NW WILL LIKELY
KEEP THEM U20.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
*IMPACT WEATHER HIGHLIGHTS: SNOW SQUALLS LIKELY WITH ARCTIC FRONT
 FRIDAY NIGHT-SATURDAY. FRIGID TEMPERATURES AND DANGEROUS WIND
 CHILLS FOR VALENTINES WEEKEND.

POLAR VORTEX DIVES FROM HUDSON BAY SOUTHEAST ACROSS QUEBEC AND
NORTHERN NEW ENGLAND THURSDAY-SUNDAY. THE GLOBAL MODELS AND
ENSEMBLE MEANS KEEP A 'MILDER' TROUGH PATTERN IN PLACE OVER THE
EASTERN US INTO NEXT WEEK. EMERGENCE OF SOUTHERN STREAM SHORTWAVE
AND ITS INTERACTION WITH THE NORTHERN STREAM FLOW CREATES THE
POTENTIAL FOR WINTER PRECIPITATION MON-WED BUT WITH A HIGH DEGREE
OF UNCERTAINTY/LOW CONFIDENCE. A PATTERN SHIFT TO PACIFIC ZONAL-TO
SOUTHWEST FLOW ALOFT WITH RISING/ABOVE NORMAL HEIGHTS IS FCST BY
THE END OF NEXT WEEK. THIS FAVORS A RETURN TO MILDER WEATHER.

LAKE EFFECT AND UPSLOPE SNOW SHOWERS CONTINUE INTO THE WEEKEND
BEFORE TAPERING OFF ON SUNDAY...AS ARCTIC HIGH BUILDS OVER THE
REGION. ADDITIONAL LIGHT SNOW ACCUMULATIONS ARE LIKELY IN THE
FAVORED NORTHWEST SNOWBELT AND HIGHER TERRAIN ALONG THE
ALLEGHENIES/LAUREL HIGHLANDS.

THE COLDEST AIRMASS OF THE 2015-16 WINTER SEASON REMAINS POISED
TO ARRIVE THIS WEEKEND...AS A BLAST OF ARCTIC AIR DELIVERS A SHORT
DURATION COLD OUTBREAK TO CENTRAL PENNSYLVANIA. SNOW SQUALLS ARE
LIKELY WITH THE ARCTIC FRONTAL PASSAGE FRIDAY NIGHT INTO SATURDAY.

MAX/MIN TEMPERATURE DEPARTURES OF -20 TO -25 DEGREES BELOW CLIMO
ARE FCST SATURDAY AND SUNDAY. MINIMUM TEMPERATURES SATURDAY NIGHT
INTO EARLY SUNDAY MORNING RANGE FROM 0F IN THE LOWER SUSQ. VALLEY
TO -10F IN THE NORTHWEST ALLEGHENIES. THE FRIGID TEMPERATURES
COMBINED WITH DANGEROUS WIND CHILLS /-10 TO -25 BELOW ZERO/ WILL
RESULT IN AN INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA. WIND
CHILL HEADLINES ARE A GOOD BET AND PRECAUTIONS SHOULD BE MADE NOW
TO PROTECT/PREPARE FOR THE UPCOMING COLD SNAP.

A MODERATION (WARMING TREND) IS EXPECTED INTO EARLY NEXT WEEK.
THERE IS STILL A LOT OF SPREAD CONCERNING A POTENTIAL STORM SYSTEM
IMPACTING THE NORTHEAST EARLY NEXT WEEK. THE OPERATIONAL EC
REMAINS MORE BULLISH THAN THE GFS IN DEVELOPING A SIGNIFICANT
CYCLONE AND HAS TRENDED EVEN FURTHER TO THE WEST WITH IS 10/12Z
RUN. CONFIDENCE REMAINS LOW BUT THE SYSTEM WILL NEED TO BE MONITORED.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
LAKE ENHANCED OROGRAPHIC SNOW WILL RESULT IN PREDOMINANTLY IFR
VSBYS AT KBFD/KJST THIS MORNING. DRYING/DOWNSLOPING FLOW WILL
RESULT IN PROGRESSIVELY MORE FAVORABLE CONDS EAST OF THE MTNS...WITH
OCNL MVFR CIGS/FLURRIES POSSIBLE AT KAOO/KUNV AND A HIGH CONFIDENCE
OF PREDOMINATELY VFR CONDS AT KIPT/KMDT/KLNS. SFC RIDGE BUILDING
IN FROM THE OHIO VALLEY SHOULD CAUSE LAKE EFFECT SNOW SHOWERS TO
DWINDLE BY THIS AFTN...WITH PREDOMINANTLY MVFR CONDS RETURNING TO
KBFD/KJST AND VFR ELSEWHERE.

A TIGHT PRES GRADIENT OVR THE REGION IS ALREADY PRODUCING
GUSTS IN EXCESS OF 20KTS ACROSS PARTS OF CENTRAL PA AT 12Z...AND
MDL SOUNDINGS INDICATE GUSTS TO ARND 25KTS WILL BECOME WIDESPREAD
BY LATE AM...AS DIURNAL HEATING/MIXING WITHIN DEEPENING BOUNDARY
ALLOWS WINDS ALOFT TO MIX TO GROUND LEVEL.

ARRIVAL OF SFC RIDGE SHOULD BRING WIDESPREAD VFR CONDS AND
DIMINISHING WIND TO CENTRAL PA THIS EVENING.

OUTLOOK...

FRI...PM SHSN/VIS REDUCTIONS LIKELY...ESP W MTNS.

SAT...WINDY. SHSN/REDUCED VIS POSS W MTNS...MAINLY AM.

SUN...NO SIG WX EXPECTED.

MON...PM SNOW POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ005.
LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
PAZ004.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ010-017-024-033.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Feb 11, 4:30 AM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 AM EST THU FEB 11 2016

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-120930-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
430 AM EST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING
INTO EARLY SATURDAY.

FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN
INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ005-120930-
MCKEAN-
430 AM EST THU FEB 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING
INTO EARLY SATURDAY.

FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN
INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ010-017-024-033-120930-
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
430 AM EST THU FEB 11 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING
INTO EARLY SATURDAY.

FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN
INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-120930-
WARREN-
430 AM EST THU FEB 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING
INTO EARLY SATURDAY.

FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN
INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 11, 2:18 AM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EST THU FEB 11 2016

PAZ018-019-027-028-050-056-110815-
MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-NORTHERN CENTRE PA-
SNYDER PA-PERRY PA-
218 AM EST THU FEB 11 2016

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN SNYDER...SOUTHWESTERN
CENTRE...NORTHEASTERN JUNIATA...NORTHEASTERN MIFFLIN AND NORTHEASTERN
PERRY COUNTIES...

* UNTIL 315 AM EST.

* AT 213 AM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
  STATE COLLEGE TO NEAR MILLERSBURG...AND MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THIS SQUALL ARE... STATE
COLLEGE...MILROY AND MCALISTERVILLE...SIGLERVILLE...
WAGNER...UNIONVILLE...EAST SALEM AND LIVERPOOL.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A HALF MILE IN THIS
SQUALL WITH A QUICK INCH OF SNOW POSSIBLE IN SOME SPOTS.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4070 7770 4072 7768 4073 7768 4072 7771
      4072 7775 4089 7822 4090 7823 4094 7816
      4096 7817 4095 7814 4097 7813 4094 7812
      4095 7809 4097 7810 4100 7806 4061 7695
      4057 7699 4049 7696 4045 7701
TIME...MOT...LOC 0713Z 290DEG 18KT 4096 7819 4054 7703

KF

&&
Special weather statement, Feb 11, 2:22 AM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 AM EST THU FEB 11 2016

PAZ010>012-017-110815-
CLEARFIELD PA-CAMERON PA-ELK PA-NORTHERN CLINTON PA-
222 AM EST THU FEB 11 2016

...A SNOW SQUALL WILL AFFECT CAMERON...SOUTHERN ELK...NORTHWESTERN
CLEARFIELD AND NORTHWESTERN CLINTON COUNTIES...

* UNTIL 315 AM EST.

* AT 219 AM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
  ST. MARYS TO NEAR SLIPPERY ROCK...AND MOVING EAST AT 30 MPH.

THIS SQUALL WILL BE NEAR...
  ST. MARYS AROUND 230 AM EST.
  TRUMAN AROUND 240 AM EST.
  MEDIX RUN AROUND 245 AM EST.
  BENEZETTE AROUND 250 AM EST.
  HICKS RUN AROUND 255 AM EST.
  STEVENSON DAM AROUND 315 AM EST.

OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE WEEDVILLE...KERSEY...
TROUTVILLE...DRIFTWOOD AND TREASURE LAKE.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS AND CLEARFIELD EXITS...SPECIFICALLY FROM MILE MARKERS 97 TO
111.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4138 7754 4102 7880 4113 7880 4120 7877
      4120 7871 4123 7871 4123 7874 4127 7874
      4134 7891 4150 7836
TIME...MOT...LOC 0719Z 281DEG 26KT 4140 7860 4098 8010

KF

&&
Special weather statement, Feb 11, 7:37 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 AM EST THU FEB 11 2016

PAZ017-024>027-111345-
MIFFLIN PA-BLAIR PA-CLEARFIELD PA-HUNTINGDON PA-CAMBRIA PA-
737 AM EST THU FEB 11 2016

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN CLEARFIELD...NORTHEASTERN
BLAIR...SOUTHWESTERN MIFFLIN...NORTHEASTERN CAMBRIA AND NORTHWESTERN
HUNTINGDON COUNTIES...

* UNTIL 845 AM EST.

* AT 737 AM EST...A NARROW BAND OF SNOW SQUALLS WAS ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF PUNXSUTAWNEY SOUTHEAST TO
  HUNTINGDON...AND MOVING SOUTHEAST AT 15 MPH.

WINDS OF 20 MPH ARE POSSIBLE WITH THIS SQUALL.

THIS SQUALL WILL BE NEAR...
  HUNTINGDON AROUND 745 AM EST.
  RAYSTOWN DAM AROUND 750 AM EST.
  ALLENSVILLE AROUND 815 AM EST.
  MOUNT UNION AROUND 820 AM EST.
  NORTHERN CAMBRIA AROUND 825 AM EST.
  HASTINGS AROUND 835 AM EST.

OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE MCCONNELLSTOWN...
PETERSBURG...COALPORT...ATKINSON MILLS AND MILL CREEK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 99 FROM MILE MARKERS 36 TO 48.
 INTERSTATE 180

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS SQUALL.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4072 7880 4088 7880 4051 7774 4037 7786
      4068 7882
TIME...MOT...LOC 1237Z 292DEG 13KT 4080 7892 4051 7802

LAMBERT

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:28 PM ESTSpecial Weather StatementCTPClearfield, Clinton, Lycoming62 min
Feb 10, 8:28 PM ESTSpecial Weather StatementCTPCambria, Centre, Clearfield, Clinton, Lycoming, Sullivan77 min
Feb 11, 2:18 AM ESTSpecial Weather StatementCTPCentre57 min
Feb 11, 2:22 AM ESTSpecial Weather StatementCTPCameron53 min
Feb 11, 8:02 AM ESTSpecial Weather StatementCTPCumberland, Juniata, Mifflin, Perry58 min
Feb 11, 3:06 PM ESTWind Chill WatchCTPLycoming, McKean, Potter, Sullivan, Tioga, Warren22 hr

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.